MAUDE Adverse Event Report: CAREFUSION INC. COSGROVE FLEX CLAMP QUICK BEND

CAREFUSION INC. COSGROVE FLEX CLAMP QUICK BEND
Model Number CV1161
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure the handle to their cosgrove flex clamp broke.User facility personnel utilized another clamp for the remainder of the procedure.After some period of time post-procedure, the patient was reported to have expired.
 
Additional Manufacturer Narrative
The user facility confirmed that the cosgrove flex clamp handle breaking did not cause or contribute to the patient's death.The patient at the time of the reported event suffered from multiple preexisting conditions.The device subject of the reported event is being returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned for evaluation.The lot code was identified on the device which confirmed the device was approximately 20 years old.During evaluation of the device, it was found that the cable wires were frayed.The frayed ends were noted to be severed in a manner indicative of excessive and/or heavy forces.It is likely that the clamp was over stressed beyond its limits when actuated.The damage the device sustained may also be attributed to the age of the device, repeated twisting and crimping forces, or lack of maintenance to the device.Due to the damage and the age of the device, the cosgrove flex clamp was discarded and not returned to the customer.The instructions for use state that, "1.The cosgrove flex clamp should be inspected carefully prior to each use and during the cleaning procedure for any signs of unusual wear, cracking, or corrosion.Inspect internal cable for kinking, fraying or any damage to the cable.Do not use if any irregularity is detected.2.The instrument should be properly lubricated (milked) prior to sterilization.This will ensure smooth functioning of the device.3.For future issues it is recommended to replace or repair the parts of other cosgrove flex clamp products, by sending to the authorized northfield medical repairs center.The swaged cable fitting is a replaceable item." no additional issues have been reported.

Brand Name
COSGROVE FLEX CLAMP QUICK BEND
Common Device Name
COSGROVE FLEX CLAMP QUICK BEND
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18241947
Report Number1423507-2023-01004
Device Sequence Number17784862
Product Code DXC
UDI-Device Identifier10885403036286
UDI-Public10885403036286
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCV1161
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown